Alert archive / Louisiana / Flash Flood Warnings in 2016

Flash Flood Warning 75, NWS Shreveport, LA

May 27, 2016Grant Parish, Natchitoches Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at May 27, 2016, 4:32 PM CDT for Grant Parish, Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2016, 4:32 PM CDT (21:32 UTC)
Expired
May 27, 2016, 7:30 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Grant Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA

The radar

The Ft Polk radar (KPOE), 33 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

742 
WGUS54 KSHV 272132
FFWSHV
LAC043-069-085-280030-
/O.NEW.KSHV.FF.W.0075.160527T2132Z-160528T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
432 PM CDT FRI MAY 27 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN NATCHITOCHES PARISH IN NORTHWESTERN LOUISIANA...
  CENTRAL GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  EAST CENTRAL SABINE PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 730 PM CDT

* AT 431 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  NATCHITOCHES...COLFAX...MONTGOMERY...PROVENCAL...DRY PRONG...
  FLORA...BENTLEY...LAKE IATT...CHOPIN...GORUM...KISATCHIE...
  BELLWOOD...CLOUTIERVILLE...ALOHA...MOUNT CARMEL AND MELROSE.

ADDITIONAL RAINFALL AMOUNTS OF  ONE TO TWO INCHES ARE POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.

&&

LAT...LON 3166 9343 3166 9246 3143 9246 3139 9263
      3139 9266 3141 9267 3140 9269 3145 9268
      3145 9271 3147 9269 3152 9272 3142 9285
      3142 9287 3137 9292 3137 9295 3135 9295
      3137 9303 3136 9339 3135 9340

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 27, 4:10 PM CDT, 22 minutes earlier.

Area forecast discussion, May 27, 4:10 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
410 PM CDT FRI MAY 27 2016

.DISCUSSION...
Thunderstorms continue to develop and spread to the NE this
afternoon as a slow moving QLCS continues to move across portions
of the Four State Region. Damaging winds are the main threat with
this QLCS, along with isolated one inch hail and possibly an
isolated tornado. SPC decided to issue a SVR T-Storm Watch until
9 PM across a small portion of Deep East Texas and all of Central
Louisiana...where the strongest echoes have appeared on radar this
afternoon. So far today, we had had several reports of trees down
across portions of Deep East Texas and Central Louisiana, as this
system slowly pushes its way through. Along with the wind damage,
there has also been isolated reports of Flash Flooding across the
same areas. In addition to the severe weather, a Lake Wind
Advisory remains in effect until 9 PM tonight, as a tight
pressure gradient between a surface high to the East and the
surface low pressure system to the Northwest of the region will
continue to produce strong and gusty winds this afternoon into
the late evening hours. The upper low that is responsible for the
SVR weather today will be lifting out into the Central and
Northern Plains late Saturday and becomes an open wave taking most
of its energy away for our area and will not provide a necessary
push to send a cold front into the area. However, we will remain
in an active weather pattern over the next week. Another in a
series of disturbances will be moving into the region ahead of our
next closing upper low over Southern CA. This next upper
low/trough will be slow to exit the Southwest section of the
country and Northern Mexico keeping an unsettled weather pattern
for the forecast area into next week. At the moment, it also
appears that a Northern Stream upper low pressure system will
shift east across the Northern US Rockies and Plains region,
helping nudge a cold front into the region during mid to late
week. The front will become nearly stationary, providing a focus
for convection with disturbances associated with the Southwest
tracking upper low. High temperatures will remain in the mid to
upper 80s across the region, with low temperatures in the upper
60s/lower 70s. /20/

&&

.PREV DISCUSSION... /issued 100 PM CDT FRI MAY 27 2016/

AVIATION...
Flight conditions and winds will vary greatly today with the
ongoing shower and thunderstorm threat. A line of showers and
thunderstorms currently extends from near KTXK through KSHV to
just west of KLFK...with MVFR and local IFR conditions possible
with these thunderstorms. Otherwise...VFR conditions are
prevailing. This line of showers and thunderstorms will continue
to slowly move east...affecting KELD and KMLU after 20z. A
secondary line of showers and thunderstorms is forming between
KTRL to KCRS to KLHB...and will begin to affect our Texas taf
locations after 20z...with areas of MVFR and IFR conditions
possible. Conditions will improve for the most part after this
secondary line...but MVFR ceilings will likely develop
tonight...with some local MVFR visibilities may develop in mist
near sunrise.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  87  71  89 /  40  20  20  20
MLU  69  86  69  89 /  70  40  20  20
DEQ  67  85  67  87 /  30  20  20  30
TXK  69  86  70  89 /  30  20  20  30
ELD  69  85  69  88 /  50  30  20  20
TYR  71  88  70  86 /  30  20  20  20
GGG  70  87  70  87 /  30  20  20  20
LFK  71  89  71  89 /  30  20  20  20

&&

.SHV Watches/Warnings/Advisories...
AR...Lake Wind Advisory until 9 PM CDT this evening for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 9 PM CDT this evening for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 9 PM CDT this evening for OKZ077.

TX...Lake Wind Advisory until 9 PM CDT this evening for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

20
Hazardous weather outlook, May 27, 3:24 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT FRI MAY 27 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-282030-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
324 PM CDT FRI MAY 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD OVER
PORTIONS OF THE FOUR STATE REGION AS ABUNDANT MOISTURE FEEDS INTO
THE AREA AND COMBINES WITH DISTURBANCES PASSING OVERHEAD IN
ASSOCIATION WITH AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE
SOUTHERN ROCKIES AND INTO THE PLAINS. THE STRONGER STORMS WILL BE
CAPABLE OF PRODUCING ISOLATED SEVERE HAIL...DAMAGING WINDS...AND
POSSIBLY AN ISOLATED TORNADO ACROSS PARTS OF DEEP EAST
TEXAS...CENTRAL LOUISIANA...AND NORTHEAST LOUISIANA. LOCALLY
HEAVY RAINFALL AND DEADLY LIGHTNING WILL BE POSSIBLE AREA WIDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

AN UNSETTLED AND ACTIVE WEATHER PATTERN WILL EXTEND FROM THE LATER
HALF OF THE WEEKEND AND THROUGH THE WEEK AND INTO NEXT WEEKEND AS
ADDITIONAL UPPER LEVEL STORM SYSTEMS AFFECT THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL BE NEEDED THIS AFTERNOON INTO
THE EVENING HOURS.

20

In the hours before

Local storm report, May 27, 3:27 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
327 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TSTM WND DMG     PINELAND                31.25N  93.97W
05/27/2016                   SABINE             TX   LAW ENFORCEMENT

            TREES REPORTED DOWN ALL OVER THE COUNTY... POWER LINES
            DOWN WITH TREES... AND POWER POLES LEANING OVER

&&

EVENT NUMBER SHV1600573

25
Local storm report, May 27, 3:29 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     PINELAND                31.25N  93.97W
05/27/2016                   SABINE             TX   LAW ENFORCEMENT

            TREES REPORTED DOWN ALL OVER THE COUNTY... POWER LINES
            DOWN WITH TREES... AND POWER POLES LEANING OVER

&&

CORRECTED EVENT TIME

EVENT NUMBER SHV1600573

25
Local storm report, May 27, 3:30 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FLASH FLOOD      PINELAND                31.25N  93.97W
05/27/2016                   SABINE             TX   LAW ENFORCEMENT

            FLOODING REPORTED OVER HWY 28... 66... FM 2866... HWY
            83E OF PINELAND

&&

EVENT NUMBER SHV1600574

25
Local storm report, May 27, 3:47 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
347 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     TSTM WND DMG     MANY                    31.57N  93.47W
05/27/2016                   SABINE             LA   LAW ENFORCEMENT

            TREES AND POWERLINES REPORTED DOWN ACROSS THE ENTIRE
            PARISH

&&

EVENT NUMBER SHV1600575

25
Local storm report, May 27, 3:50 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
350 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      NATCHITOCHES            31.76N  93.10W
05/27/2016                   NATCHITOCHES       LA   LAW ENFORCEMENT

            WATER OVER BIG JAMES ROAD IN THE CITY

&&

EVENT NUMBER SHV1600576

25
Local storm report, May 27, 4:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      6 S SAN AUGUSTINE       31.44N  94.11W
05/27/2016                   SAN AUGUSTINE      TX   PUBLIC

            FLOODING REPORTED CLEAR BRANCH SIX MILES SOUTH OF SAN
            AUGUSTINE OFF HWY 96 ON CR 410

&&

EVENT NUMBER SHV1600577

25

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:21 PM CDTSpecial Weather StatementSHVCaldwell39 min
May 26, 7:46 PM CDTSpecial Weather StatementSHVBossier, Caddo44 min
May 26, 8:18 PM CDTAreal Flood AdvisorySHVCaldwell117 min
May 26, 8:46 PM CDTSpecial Weather StatementSHVBossier, Caddo, De Soto44 min
May 26, 9:52 PM CDTSpecial Weather StatementSHVDe Soto, Natchitoches, Red River, Sabine38 min
May 26, 10:30 PM CDTSpecial Weather StatementSHVNatchitoches, Sabine45 min
May 26, 11:24 PM CDTSpecial Weather StatementSHVGrant, Natchitoches66 min
May 27, 12:51 AM CDTSpecial Weather StatementSHVGrant, Natchitoches, Sabine54 min
May 27, 4:41 AM CDTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more16 hr
May 27, 12:23 PM CDTSpecial Weather StatementSHVSabine37 min
May 27, 1:15 PM CDTSevere Thunderstorm WarningSHVSabine45 min
May 27, 1:56 PM CDTFlash Flood WarningSHVSabine3 hr
May 27, 2:29 PM CDTSevere Thunderstorm WarningSHVNatchitoches61 min
May 27, 3:05 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn55 min
May 27, 3:35 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more55 min
May 27, 5:46 PM CDTSpecial Weather StatementSHVCaddo29 min
May 27, 6:40 PM CDTSpecial Weather StatementSHVCaddo50 min

Nearby

Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.